MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 DAVOL® PEDIATRIC CATH KIT; PEDIATRIC CATHETER KIT

C.R. BARD INC. (COVINGTON) -1018233 DAVOL® PEDIATRIC CATH KIT; PEDIATRIC CATHETER KIT
Catalog Number 0035640
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer had been seeing multiple concerns on bard pediatric catheter kit, where the straight catheter kits had fell out of the collection container.Additionally, they had a nurse on a travel assignment, and they were seeing the same issue with the same kits.Per sample form received on (b)(6) 2024, it was reported that the patient needed a catheter and kit was pulled from the cart, catheter tube snapped in half when pulled from collection tube.
 
Event or Problem Description
It was reported that customer had been seeing multiple concerns on bard pediatric catheter kit, where the straight catheter kits had fell out of the collection container.Additionally, they had a nurse on a travel assignment, and they were seeing the same issue with the same kits.Per sample form received on 20may2024, it was reported that the patient needed a catheter and kit was pulled from the cart, catheter tube snapped in half when pulled from collection tube.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned sample noted two opened (without original packaging), catheter stent and a catheter kit.Visual inspection of the sample noted one catheter stent had fell out of the collection container although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿inlet port of the cap / catheter (fr.) thickness out of specification".However, there was insufficient information to confirm this potential root cause a review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "infant and pediatric cath kits: information for use: caution: read all instructions prior to use.Indications: bladder catheterization is performed when a sterile urine sample is needed and a clean catch specimen cannot be obtained.Warnings: the catheter should never be forced if resistance is felt.Trauma to the bladder (false passage) can be prevented by adequately lubricating the catheter and stretching the penis to straighten the urethra.Sterile: sterile unless package is opened or damaged.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Instructions: 1.Open plastic wallet, which may be used as a sterile field.The following four steps apply only to male catheterization: 2.Place the infant supine, with the thighs abducted (frog-leg position).3.Cleanse the penis with povidone-iodine swabs, starting with the meatus and moving in a proximal direction.4.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.5.Place the tip of the catheter in sterile lubricant.Hold the penis perpendicular to the body to straighten the penile urethra and help prevent false passage.Advance the catheter carefully until urine appears.A slight resistance may be felt as the catheter passes the external sphincter.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.6.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.7.Fill out label and place on centrifuge tube.Send to lab in normal manner.Instructions: 1.Open plastic wallet, which may be used as a sterile field.The following four steps apply only to female catheterization: 2.Place the infant supine, with the thighs abducted (frog-leg position).3.Separate the labia and cleanse the area around the meatus with the povidone-iodine swabs.Use anterior-to-posterior strokes to prevent fecal contamination.4.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.5.Place the tip of the catheter in sterile lubricant.Spread the labia with two fingers and carefully advance the catheter until urine appears.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.6.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.7.Fill out label and place on centrifuge tube.Send to lab in normal manner." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
DAVOL® PEDIATRIC CATH KIT
Common Device Name
PEDIATRIC CATHETER KIT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19475700
Report Number1018233-2024-03321
Device Sequence Number17139221
Product Code FFH
UDI-Device Identifier00801741045851
UDI-Public(01)00801741045851
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number0035640
Device Lot NumberNGHT2090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown